Georgia, 2009Damaging Wind in Georgia, June 16, 2009
June 16, 2009 · NWS JAX · 1 event in 1 county or zone
An MCS moved south along the Georgia coast during the late afternoon and evening over an unstable airmass. Destabilization was enhanced by a passing upper level short wave trough and additional low level lift supported occurred due to the Atlantic sea breeze front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An MCS moved south along the Georgia coast during the late afternoon and evening over an unstable airmass. Destabilization was enhanced by a passing upper level short wave trough and additional low level lift supported occurred due to the Atlantic sea breeze front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 7:33 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 16, 7:33 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT TUE JUN 16 2009
.UPDATE...WILL KEEP SCATTERED POPS GOING FOR MARION COUNTY FOR
THE REST OF THE EVE DUE TO PERSISTING STORMS THERE FROM SEA
BREEZE COLLISION ENHANCED BY SHORT WAVE MOVING SOUTH. STORMS
THERE WILL SLOWLY DECREASE BY WILL PROBABLY HAVE LOCALLY HEAVY
RAIN OF 3+ INCHES. WILL KEEP 20% POPS GOING ELSEWHERE. AN MCS
MOVING SOUTH OFF THE UPPER GA COAST WILL BE MOVING INTO THE COASTAL
AND OFFSHORE WATERS. WILL ALSO PROBABLY SEE A FEW STRONG TO POSSIBLY
SEVERE STORMS ALONG COASTAL SE GA THIS EVE. MARINE WEATHER STATEMENT
IS ONGOING ADDRESSING THIS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 96 72 99 / 20 30 30 20
SSI 77 92 77 94 / 20 20 40 20
JAX 73 95 73 96 / 20 20 30 20
SGJ 74 91 74 92 / 20 20 20 20
GNV 72 96 73 95 / 20 30 20 20
OCF 72 96 72 93 / 40 30 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
PP/MKT/AW
Hazardous weather outlook, Jun 16, 8:25 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
925 PM EDT TUE JUN 16 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
925 PM EDT TUE JUN 16 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...STRONG STORMS MOVING SOUTH ALONG THE COAST AND COASTAL
WATERS...
A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE SOUTH ALONG THE
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA COAST AS WELL AS THE
NEAR AND OFFSHORE WATERS. SOME OF THESE STORMS WILL BE STRONG AND
POSSIBLY PRODUCE STRONG AND GUSTY WINDS TO 40 MPH...FREQUENT
LIGHTNING...AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY...MAINLY
IN THE AFTERNOON AND EVENING.
HOT TEMPERATURES AND HIGH HUMIDITY WILL LIKELY PRODUCE AFTERNOON
HEAT INDICES OF 100 TO 105 THROUGH AT LEAST FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Local storm report, Jun 16, 7:13 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL N ELKTON 29.78N 81.43W
06/16/2009 E1.00 INCH ST. JOHNS FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED QUARTER SIZED HAIL IN ELKTON
NEAR STATE ROAD 207.
&&
PPSpecial weather statement, Jun 16, 7:24 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
824 PM EDT TUE JUN 16 2009
FLZ040-170115-
MARION-
824 PM EDT TUE JUN 16 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...
AT 824 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF OCALA AIRPORT...OR
9 MILES NORTHWEST OF OCALA...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...LOWELL...
FLEMINGTON AND OCALA AIRPORT THROUGH 915 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2897 8233 2897 8235 2901 8238 2922 8242
2923 8240 2948 8241 2944 8221 2899 8209
2897 8232
TIME...MOT...LOC 0024Z 351DEG 9KT 2924 8226
PETERSONSpecial weather statement, Jun 16, 7:34 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
834 PM EDT TUE JUN 16 2009
GAZ152-164-165-170115-
BRANTLEY-CHARLTON-INLAND CAMDEN-
834 PM EDT TUE JUN 16 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...SOUTHEASTERN BRANTLEY AND WESTERN CAMDEN COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...
AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF TARBORO...OR 11 MILES
SOUTHEAST OF NAHUNTA...MOVING SOUTH AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WOODBINE AND
COLESBURG THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8189 3082 8190 3081 8190 3081 8192
3082 8194 3080 8196 3118 8196 3119 8177
3117 8177 3115 8174 3082 8167
TIME...MOT...LOC 0035Z 356DEG 12KT 3108 8184
TRABERTSpecial weather statement, Jun 16, 7:36 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 PM EDT TUE JUN 16 2009
GAZ152-164-165-170115-
BRANTLEY-CHARLTON-INLAND CAMDEN-
836 PM EDT TUE JUN 16 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...SOUTHEASTERN BRANTLEY AND WESTERN CAMDEN COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...
AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF TARBORO...OR 11 MILES
SOUTHEAST OF NAHUNTA...MOVING SOUTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO AND KINGS FERRY
THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3077 8175 3078 8186 3082 8190 3081 8192
3082 8194 3080 8196 3079 8196 3079 8199
3120 8197 3118 8177 3117 8177 3116 8175
TIME...MOT...LOC 0036Z 006DEG 14KT 3106 8185
PETERSONSpecial weather statement, Jun 16, 8:19 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT TUE JUN 16 2009
FLZ024-GAZ152-164-165-170200-
BRANTLEY-CHARLTON-INLAND CAMDEN-NASSAU-
919 PM EDT TUE JUN 16 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...SOUTHERN BRANTLEY...NORTHWESTERN NASSAU AND WESTERN CAMDEN
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1000 PM EDT...
AT 919 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF HOMELAND...OR 7 MILES NORTH
OF FOLKSTON...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND WINOKUR...HOMELAND...TARBORO AND
FOLKSTON THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3103 8167 3067 8195 3085 8223 3120 8194
TIME...MOT...LOC 0119Z 306DEG 4KT 3094 8201
PETERSON
Special weather statement, Jun 16, 8:29 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT TUE JUN 16 2009
GAZ154-170200-
COASTAL GLYNN-
929 PM EDT TUE JUN 16 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN GLYNN
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1000 PM EDT...
AT 929 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF LITTLE ST. SIMMONS
ISLAND...OR 6 MILES NORTH OF ST. SIMONS...MOVING SOUTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LITTLE ST.
SIMMONS ISLAND...COUNTRY CLUB ESTATES...ST. SIMONS...SEA ISLAND AND
GLYNN HAVEN THROUGH 1000 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3121 8128 3120 8131 3113 8137 3112 8140
3110 8140 3112 8142 3113 8140 3115 8144
3128 8152 3133 8144 3130 8140 3133 8136
3130 8128 3126 8126
TIME...MOT...LOC 0129Z 332DEG 18KT 3125 8135
TRABERTThunderstorm Wind, Glynn
- When
- June 16, 8:29 PM EST
- Where
- Glynn County, 3.62 mi W of Pyles Marsh
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.140, -81.560
Pine trees were blown down near the intersection of Interstate 95 and U.S. Highway 17. The time of the event was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in South Carolina, June 16, 20091 death · $1.2 million · EF1 · 23 events
- Hail and Damaging Winds in Tennessee, June 16 to 19, 2009$679,000 · 1.75 in hail · 28 events
- Tornadoes and Hail in South Dakota, June 16, 2009$100,000 · EF1 · 39 events
- Tornadoes and Hail in North Carolina, June 16, 2009$150,000 · EF1 · 14 events
- Tornado and Damaging Winds in Kentucky, June 16, 2009$172,000 · EF1 · 9 events
- Hail and Damaging Wind in Florida, June 16, 2009$700,000 · 1 in hail · 3 events
- Damaging Winds in Tennessee, June 16, 2009$233,000 · 60 kt wind · 25 events
- Tornadoes and Flash Flooding in South Dakota, June 16, 2009$125,000 · EF0 · 31 events
- Tornadoes and Damaging Winds in Virginia, June 16, 2009$129,000 · EF0 · 10 events
- Hail and Damaging Winds in South Carolina, June 16, 2009$46,000 · 1.75 in hail · 28 events
- Flash Flooding and Heavy Rain in Minnesota, June 16 to 17, 2009$120,000 · 4 events
- Damaging Winds in Illinois, June 16, 2009$103,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171643.